Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 81, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 31, 2016, 10:32 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2016, 10:32 AM EST (15:32 UTC)
- Expired
- Dec 31, 2016, 10:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
455 WHUS73 KIWX 311532 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1032 AM EST SAT DEC 31 2016 LMZ043-046-312345- /O.CAN.KIWX.GL.W.0020.000000T0000Z-161231T1700Z/ /O.NEW.KIWX.SC.Y.0081.161231T1532Z-170101T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1032 AM EST SAT DEC 31 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTHWEST 15 TO 25 KNOTS VEERING WEST THIS AFTERNOON. GUSTS TO 30 KNOTS. WEST WINDS GRADUALLY DIMINISHING TO 10 TO 15 KNOTS BY MIDNIGHT. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
398 WHUS73 KIWX 312119 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 PM EST SAT DEC 31 2016 LMZ043-046-010300- /O.CON.KIWX.SC.Y.0081.000000T0000Z-170101T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 419 PM EST SAT DEC 31 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS: WEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS EVENING...BACKING SOUTHWEST 5 TO 10 KNOTS BY MIDNIGHT. * WAVES: 3 TO 7 FEET...SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
619 WHUS73 KIWX 010248 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 948 PM EST SAT DEC 31 2016 LMZ043-046-010400- /O.EXP.KIWX.SC.Y.0081.000000T0000Z-170101T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 948 PM EST SAT DEC 31 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 31, 6:39 AM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Dec 31, 6:39 AM EST, 3 hours 53 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 639 AM EST Sat Dec 31 2016 .SYNOPSIS... Issued at 357 AM EST Sat Dec 31 2016 A cold front will track across the area today with a chance of some light rain mainly across far northeast Indiana and northwest Ohio. Dry weather is expected behind this front for tonight and Sunday. The front will return northward as a warm front Sunday night and Monday, and rain chances will increase on Monday. Milder conditions will be in store Monday through Tuesday before a stronger cold front sweeps across the region. High temperatures today will range from the upper 30s to mid 40s, with low temperatures tonight dropping into the lower to mid 20s. High temperatures by Thursday are only expected to reach into the lower to mid 20s behind the stronger cold front. && .SHORT TERM...(Today and Tonight) Issued at 357 AM EST Sat Dec 31 2016 Chances of some light rain/sprinkles today and next frontal passage will be the primary issues for the short term period. Mid and high clouds associated with strong warm advection will continue this morning. Isentropic analysis of 285k surface suggests maintenance of higher condensational pressure deficits on this isentropic surface and little to no chance of precip through the morning. While low level flow is strong in magnitude, west- southwest directions will limit low level moisture transport as far north as local area. Precip development today is complicated by the fact that forcing with short wave moving across the Great Lakes should remain somewhat divorced from this weak low level moisture axis nosing into the Ohio Valley. Did maintain some low chance PoPs for light rain across the southeast. Closer to the sheared vort max working across the Great Lakes, cannot completely rule out a few scattered sprinkles or very light rain showers this afternoon where vorticity advection/mid level fgen is maximized with this wave and steep low level lapse rates develop. Moisture availability will be the limiting factor for anything more than trace amounts however. The other story today will be the gusty winds. A 50-60 knot west- southwest low level jet axis has overspread the region this morning with gusts into the 20 to 25 knot range already common at the surface. These surface winds are also being aided by a very strong pressure fall center across central lower Michigan. Gusts may tail off for a short time later this morning with eastward migration of the pressure falls, but deepening mixed layer this afternoon with associated frontal passage should keep gusts into the 20 to 25 knot range this afternoon. Highs today will be somewhat tricky given lingering effects from diminishing snowpack, cloud cover, and eventual onset of cold advection. Tried to indicate some gradient in max temps associated with remaining snowcover, with warmest mins expected across the south to possibly the mid 40s. Cold advection to overspread the area late afternoon/early evening behind the front as 1022 mb sfc high settles across the region. This anticyclone will be transitory in nature with return warm advection already beginning to set up after daybreak Sunday. && .LONG TERM...(Sunday through Friday) Issued at 357 AM EST Sat Dec 31 2016 Dry weather to continue Sunday with gradual ramp up of low/mid level warm advection. Snow cover should take some hit on Saturday, and have tended on the warmer side of guidance for Sunday afternoon highs from upper 30s to lower 40s. Good insolation expected for at least first part of Sunday with increasing high cloud later in the day. Stronger low level theta-e advection should hold off until Sunday night when at least some respectable depth of low level moisture should develop. A small scale vort max is expected to eject northeast from the southern Plains to the local area Sunday night which combined with low level theta-e advection should result in increasing low clouds and a potential of some patchy drizzle/freezing drizzle. Not expecting much of an impact at this time given low confidence of occurrence, and relatively short duration in terms of profiles supportive of freezing drizzle as warm advection eventually overwhelms low level evaporative cooling. An axis of more substantial low level moisture transport will develop early Monday with increasing chances of rain through the day as prefrontal confluence zone and next upstream short wave lift across the area. Impressive 1 inch PWAT axis should have at least brief residence time across the area Monday/Monday evening. Forecast confidence dwindles somewhat beyond Monday night, as GEM/EC giving some indications of slightly slower mid/upper level wave evolution/amplification across the western Great Lakes with a period of strong frontogenesis forcing Tuesday/Tuesday evening. May eventually need to nudge PoPs upward a bit for Tuesday, but with still a good range of model solutions will keep PoPs on the low side. Confidence is still on the high side for a trend to much below normal temperatures again for mid-late week next week as arctic air mass settles into the region behind this system. Lake effect snow shower potential will increase during this period with best chances possibly in the Wednesday-Thursday period before more significant low/mid level dry air advection ensues. && .AVIATION...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 635 AM EST Sat Dec 31 2016 A cold front from central WI into extreme east IA will move east today and move across northern Indiana this afternoon. Some low level shear is possible early in the taf period with strong low level winds up to 65 knots. Some light showers are possible along and ahead of the front. Kept ceilings VFR, but it is possible for a MVFR CIG in the vicinity of the front. Otherwise, winds will become west and then diminish by early tonight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until noon EST today for LMZ043-046. && SYNOPSIS...Marsili SHORT TERM...Marsili LONG TERM...Marsili AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 31, 4:54 AM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 454 AM EST SAT DEC 31 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-011000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 454 AM EST SAT DEC 31 2016 /354 AM CST SAT DEC 31 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-011000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 454 AM EST SAT DEC 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWEST GALE GUSTS ARE EXPECTED THIS MORNING. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED AGAIN BY THE MIDDLE OF NEXT WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.